Tag: paracetamol

Study: Over Time, Even a Little Too Much Tylenol Can Kill

By Douglas Main | November 24, 2011 8:47 am

When it comes to acetaminophen (aka Tylenol or paracetamol), taking slightly too much for a few days may be more deadly than taking way too much all at once. A study in the British Journal of Clinical Pharmacology found that a quarter of the 663 patients admitted to the Scottish Liver Transplant Unit since 1992 suffered liver failure after a “staggered overdose,” in which people took a couple extra doses of acetaminophen for several days. 37 percent of patients with staggered overdoses died or required a liver transplant, compared to 28 percent of those with single overdoses.

Read More

CATEGORIZED UNDER: Health & Medicine
NEW ON DISCOVER
OPEN
CITIZEN SCIENCE
ADVERTISEMENT

Discover's Newsletter

Sign up to get the latest science news delivered weekly right to your inbox!

80beats

80beats is DISCOVER's news aggregator, weaving together the choicest tidbits from the best articles covering the day's most compelling topics.
ADVERTISEMENT

See More

ADVERTISEMENT
Collapse bottom bar
+

Login to your Account

X
E-mail address:
Password:
Remember me
Forgot your password?
No problem. Click here to have it e-mailed to you.

Not Registered Yet?

Register now for FREE. Registration only takes a few minutes to complete. Register now »